Low Readings & Highs

Hi Everyone,

. Okay, I’m on oral meds gliciazide, metformin( max amount) and Lantus ( 20 units) Since, last week my BG numbers have acting up. Everything is dropping low. Daily my readings are hitting 2.3 - 4.7 two hours after meals. I’ve been worried to take my lantus when my BG is already at 6 or so I’m skipping it at night. Anyone have had this problem? Keep in mind less than 3 weeks ago my BG numbers have been fluctuating between 8-23. ( Right now, it’s sitting at 17.3) I’m practising portion control and cut out regular/diet pop. This was a big thing for me to do.

Side note- thought my metre was broken because of all the low ratings and got a new one.

Still interested in getting CGM ( pay out of pocket)

Whats your Lantus dose?

Instead of not taking it, can you decrease the dose a little?

When I began my treatment for diabetes back in the 1990s I had a Lot of trouble with fluctuations between highs and lows. Once I switched to an insulin pump the fluctuations improved a great deal. Of course there are a lot more options today in oral medicine so things might be a lot better but meds vary in how long they are effective and many times her body will process them differently which contributes to a lot of fluctuations in control of our blood glucose levels. Of course some of the same issues are present when we are using insulin as our absorption and resistance will vary according to our body chemistry from things like stress and illness. And the one thing that is pretty consistent I believe for many people with diabetes is you can do the same thing several days in a row and have a predictable result and then for some reason you’ll never understand you get a great variation.It just seems to be the nature of the illness.

My dose as of right now is 50 units at bedtime.

That’s a heavy hitting night time dose. I’m 5’9" and 160 lbs. I take 30 units. If I need to split the dose, I might break it up into 10 before bed and 20 in the morning (or visa versa, I can’t recall since I’m on a pump).

I would seriously talk to my endo about ditching the oral meds and the Lantus and go to fast-acting insulin such as Humalog to take just before mealtime and possibly an additional small dose a couple of hours after the meal. I found, for me, Lantus was the invention of the devil as it caused me nighttime lows, but since it was common practice my endo just kept prescribing it until I got a CGM and could clearly prove that Lantus caused all my nighttime lows and when I discontinued Lantus all came back to normal.

I would split that does for sure. Lantus was sold as an insulin that had no peak. We all know it does though. Without an insulin pump, splitting your dose is the only to get different basal rates. I jumped off the MDI train when I was still taking ultra lente insulin. It was also sold as a once a day injection, I ended up splitting that 3 times a day just to prevent lows.